Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 26, 2021, 4:35 PM CDT for Cherokee County, Oklahoma. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2021, 4:35 PM CDT (21:35 UTC)
- Expired
- Aug 26, 2021, 5:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Tulsa, OK
- Hail
- 0.00 in
- Wind
- 50
County Cherokee County, OK
The radar
The Tulsa radar (KINX), 56 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1941 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
379
WWUS84 KTSA 262135
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
435 PM CDT Thu Aug 26 2021
OKZ068-262200-
Cherokee OK-
435 PM CDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of northeastern
Cherokee County through 500 PM CDT...
At 435 PM CDT, Doppler radar indicated a strong thunderstorm 6 miles
southwest of Scraper, moving west at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Tahlequah... Peggs...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3597 9483 3588 9504 3608 9512 3610 9512
3615 9489
TIME...MOT...LOC 2135Z 074DEG 12KT 3604 9496
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 26, 3:09 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Aug 26, 3:09 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 309 PM CDT Thu Aug 26 2021 .DISCUSSION... Hot and humid conditions will continue for most areas into next week, but it will not be quite as hot as it has been the past few days. Isolated showers and storms have developed this afternoon from southeast Oklahoma into northwest Arkansas, and have included pre first period wording in the zones to account for this. The heat advisory will expire at 7 pm today, and no advisory is currently planned for Friday, although conditions will need to be monitored. Isolated convection may occur again Friday afternoon in mainly the higher terrain areas, but will keep pops below mentionable levels. Coverage may be slightly greater Saturday, so did include low pops that afternoon. The best rain chances this period will be from Sunday into Monday as deeper moisture is maximized at that time and a weak frontal boundary approaches from the north and stalls. The long range models are in remarkably good agreement on the future track of what is likely to become Hurricane Ida, with landfall most likely on the south central or southeast Louisiana coast Sunday or Sunday night, followed by a north to northeast track towards Memphis. This track should keep all associated impacts east of our area during the first part of next week. Removed the National Blend of Models pops towards the middle of next week, but otherwise stayed close to the NBM forecast. && .PRELIMINARY POINT TEMPS/POPS... TUL 76 95 75 95 / 0 10 0 0 FSM 75 95 74 94 / 10 10 0 20 MLC 73 93 72 93 / 0 10 0 10 BVO 69 94 68 94 / 0 0 0 0 FYV 68 91 67 91 / 10 10 0 20 BYV 70 92 69 91 / 10 10 0 20 MKO 73 94 72 94 / 0 10 0 10 MIO 72 93 71 92 / 10 0 0 0 F10 73 94 72 94 / 0 10 0 10 HHW 74 91 73 91 / 10 10 0 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Heat Advisory until 7 PM CDT this evening for OKZ054>067-070>072. AR...Heat Advisory until 7 PM CDT this evening for ARZ019-020-029. && SHORT TERM...23 LONG TERM....05 PLATE
Hazardous weather outlook, Aug 26, 12:38 PM CDT, 3 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1238 PM CDT Thu Aug 26 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1238 PM CDT Thu Aug 26 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. DANGEROUS HEAT. RISK...Elevated. AREA...Much of Northeast Oklahoma and also West Central Arkansas. ONSET...Ongoing. DISCUSSION... Hot and humid conditions will continue into the early evening across much of the region. Heat index values in the 105 to near 110 degree range are expected across much of northeast Oklahoma and around 105 degrees over parts of west central Arkansas. A heat advisory is in effect for these locations from Noon to 7 PM today. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...Dangerous Heat Potential. SATURDAY...No Hazards. SUNDAY THROUGH WEDNESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... The hot and humid conditions look to continue into Friday with slightly cooler conditions forecast for the weekend. Heat index values of 100 to around 105 degrees will be possible Friday afternoon across parts of the region. Over the weekend a weak frontal boundary is forecast to approach the region and stall across Kansas Sunday into Monday. In response, shower and thunderstorm chances will become possible across the region. Additional precipitation may be possible Tuesday into Wednesday over the eastern portion of the forecast area from a possible Tropical system. EMERGENCY MANAGEMENT PLANNING STATEMENT... weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 26, 2:59 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Tulsa OK
259 PM CDT Thu Aug 26 2021
ARZ001-010-OKZ063-069-262030-
Benton AR-Washington AR-Adair OK-Delaware OK-
259 PM CDT Thu Aug 26 2021
...Strong thunderstorms will impact portions of southwestern Benton,
west central Washington, southeastern Delaware and northeastern Adair
Counties through 330 PM CDT...
At 259 PM CDT, Doppler radar indicated strong thunderstorms near
West Siloam Springs, 4 miles east of Watts and near Lincoln.
Movement was west at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Siloam Springs... Prairie Grove...
Lincoln... Westville...
West Siloam Springs... Watts...
Cincinnati... Lake Francis...
Ballard... Wedington...
Rhea... Canehill...
Summers... Natural Falls State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3619 9473 3609 9463 3591 9451 3590 9426
3611 9441 3621 9455
TIME...MOT...LOC 1959Z 083DEG 9KT 3616 9457 3611 9449 3596 9439
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 26, 4:35 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
435 PM CDT Thu Aug 26 2021
OKZ068-262200-
Cherokee OK-
435 PM CDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of northeastern
Cherokee County through 500 PM CDT...
At 435 PM CDT, Doppler radar indicated a strong thunderstorm 6 miles
southwest of Scraper, moving west at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Tahlequah... Peggs...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3597 9483 3588 9504 3608 9512 3610 9512
3615 9489
TIME...MOT...LOC 2135Z 074DEG 12KT 3604 9496
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 2:59 PM CDT | Special Weather Statement | TSA | Adair | 31 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.